Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 60, NWS Austin/San Antonio, TX

September 23, 2018Llano County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 23, 2018, 5:29 AM CDT for Llano County, Texas. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Sep 23, 2018, 5:29 AM CDT (10:29 UTC)
Expired
Sep 23, 2018, 11:03 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 10.52 ft at Sep 23, 2018, 4:00 AM CDT.

actionminormoderate51009/2309/24
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

233 
WGUS44 KEWX 231029
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
529 AM CDT Sun Sep 23 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Llano River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC299-240006-
/O.NEW.KEWX.FL.W.0060.180923T1029Z-180924T0006Z/
/LLAT2.1.ER.180923T0819Z.180923T1100Z.180923T1206Z.NO/
529 AM CDT Sun Sep 23 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Llano River at Llano.
* until this evening...or until the warning is cancelled.
* At  5:00 AM Sunday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 10.0 feet...Minor lowland flooding can swamp boats in the lower 
  Llano River in Kingsland.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sun   Mon   Tue   Wed   Thu
  Llano             10   10   10.1   Sun 05 AM  10.3   3.9   2.6   2.5   2.4


&&

LAT...LON 3067 9896 3075 9896 3078 9854 3067 9843
      3060 9841 3071 9858             

$$
1 follow-up statement
739 
WGUS84 KEWX 231603
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1103 AM CDT Sun Sep 23 2018

...The flood warning is cancelled for the following rivers in Texas...

  Llano River at Llano Affecting Llano County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC299-231633-
/O.CAN.KEWX.FL.W.0060.000000T0000Z-180924T0006Z/
/LLAT2.1.ER.180923T0819Z.180923T0900Z.180923T1014Z.NO/
1103 AM CDT Sun Sep 23 2018

The flood warning is cancelled for
  the Llano River at Llano.
* At 10:00 AM Sunday the stage was 7.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 3.8 feet by tomorrow morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Llano              10   10    7.4   Sun 10 AM   3.8   2.7   2.5   2.5   2.4


&&

LAT...LON 3067 9896 3075 9896 3078 9854 3067 9843
      3060 9841 3071 9858             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 23, 3:30 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 23, 3:30 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
330 AM CDT Sun Sep 23 2018

.SHORT TERM (Today through Monday)...
Below normal temperatures are forecast today, in the wake of
yesterday's cold front and with abundant cloud cover across the
northeast 2/3rds of the CWA. Models are generating patchy light QPF
today across the Hill Country into the I-35 corridor and near and
east of the I-35 corridor on Monday, as some weak forcing and
moisture wrap into the area around the mid level low, which opens up
tomorrow and lifts northeast. Overall coverage will be patchy/isolated
with rain chances 20% or less. Slightly warmer tomorrow afternoon
with partial clearing taking place.

&&

.LONG TERM (Monday Night through Saturday)...
Moisture pool during the day on Tuesday will remain confined to the
Coastal Plains. A few showers will be possible across the southeast
CWA during the day. Highs on Tuesday back near normals for this time
of year.

An upper level trough will deepen into the Southern Plains Tuesday
night and Wednesday, sending a cold front south towards the area.
The moisture pool across the Coastal Plains will surge north into
South Central Texas Tuesday night and Wednesday, in advance of the
trough and front. Models are keying in on increasing PoPs Wednesday
morning into the I-35 corridor and expanding farther northwest during
the afternoon. The weak front looks to enter the Hill Country,
southern Edwards Plateau, and portions of the Rio Grande Wednesday
afternoon and evening and stall somewhere over the central CWA
Thursday morning, although there are questions on exactly where this
will take place. Broad convergent low level flow ahead of the front,
where precipitable water values of 1.8-2.0 inches are pooled, and
modest height falls with the tail end of the trough approaching and
moving into the region, should generate good chances for scattered
showers and storms Wednesday and Thursday.

Forecast confidence decreases Friday into next weekend. The front
looks to wash out somewhere over the area by Thursday afternoon.
However high moisture values still remain pooled over the area and
there are signals in both the GFS and ECMWF of a continued weakness
and disturbances aloft remaining over the region. This could
continue rain chances Friday into next weekend, although confidence
in timing and locations is low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              79  70  86  72  90 /  10  -   20  10  -
Austin Bergstrom Intl Airport  79  68  87  71  90 /  10  -   20  10  10
New Braunfels Muni Airport     81  69  88  71  91 /  10  -   20  10  10
Burnet Muni Airport            76  66  83  69  88 /  10  10  20   0  -
Del Rio Intl Airport           84  68  89  70  91 /   0   0   0   0   0
Georgetown Muni Airport        77  67  84  70  89 /  10  10  20  -   -
Hondo Muni Airport             81  69  87  71  91 /  10  -   10   0  -
San Marcos Muni Airport        79  69  87  71  90 /  10  -   20  10  10
La Grange - Fayette Regional   82  70  89  72  90 /  10  10  20  10  30
San Antonio Intl Airport       81  69  87  72  90 /  10  -   20  10  10
Stinson Muni Airport           82  70  88  73  91 /  10  -   20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...Runyen
Hazardous weather outlook, Sep 22, 8:33 AM CDT, 20 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
833 AM CDT Sat Sep 22 2018

TXZ171>173-183>194-202>209-217>225-228-231345-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
833 AM CDT Sat Sep 22 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will continue through the middle of the
morning. This may add to runoff keeping rivers and streams in
flood.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:54 AM CDTRiver Flood WarningEWXVal Verde31 hr
Sep 23, 1:58 PM CDTRiver Flood WarningEWXVal Verde35 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.